SIGMA 6 (2010), 051, 11 pages arXiv:1006.2891
Linearization of Second-Order Ordinary Differential Equations by Generalized Sundman Transformations
Warisa Nakpim and Sergey V. Meleshko
School of Mathematics, Institute of Science, Suranaree University of
Technology, Nakhon Ratchasima, 30000, Thailand
Received January 18, 2010, in final form June 03, 2010; Published online June 15, 2010
The linearization problem of a second-order ordinary differential
equation by the generalized Sundman transformation was considered
earlier by Duarte, Moreira and Santos using the Laguerre form.
The results obtained in the present paper demonstrate that their
solution of the linearization problem for a second-order ordinary
differential equation via the generalized Sundman transformation
is not complete. We also give examples which show that the
Laguerre form is not sufficient for the linearization problem via
the generalized Sundman transformation.
linearization problem; generalized Sundman transformations; nonlinear second-order ordinary differential equations.
pdf (222 kb)
ps (135 kb)
tex (12 kb)
- Meleshko S.V.,
Methods for constructing exact solutions of partial differential equations,
Mathematical and Analytical Techniques with Applications to Engineering,
Springer, New York, 2005.
- Ibragimov N.H.,
Elementary Lie group analysis and ordinary differential equations,
Wiley Series in Mathematical Methods in Practice, Vol. 4, John Wiley & Sons, Ltd., Chichester, 1999.
- Lie S., Classifikation und Integration von gewöhnlichen
Differentialgleichungen zwischen x, y die eine Gruppe von Transformationen gestatten,
Math. Ann. 32 (1888), 213-281.
- Duarte L.G.S., Moreira I.C., Santos F.C.,
Linearization under non-point transformations,
J. Phys. A: Math. Gen. 27 (1994), L739-L743.
- Euler N., Wolf T., Leach P.G.L., Euler M.,
Linearisable third-order ordinary differential equations and generalised Sundman transformations: the case X'''=0,
Acta Appl. Math. 76 (2003), 89-115,
- Nakpim W., Meleshko S.V.,
Linearization of third-order ordinary differential equations by generalized Sundman transformations: the case X'''+αX=0,
Commun. Nonlinear Sci. Numer. Simul. 15 (2010), 1717-1723.
- Berkovich L.M.,
The integration of ordinary differential equations: factorization and transformations,
Math. Comput. Simulation 57 (2001), 175-195.
- Berkovich L.M.,
Factorization and transformations of differential equations. Methods and applications,
R&C Dynamics, Moscow, 2002 (in Russian).
- Karasu A., Leach P.G.L.,
Nonlocal symmetries and integrable ordinary differential equations: x''+3xx'+x3=0 and its generalizations,
J. Math. Phys. 50 (2009), 073509, 17 pages.